EconPapers    
Economics at your fingertips  
 

Vector equilibrium correction models with non-linear discontinuous adjustments

Frédérique Bec and Anders Rahbek

Econometrics Journal, 2004, vol. 7, issue 2, 628-651

Abstract: Cointegration is studied for a non-linear autoregressive process characterized by discontinuous and regime-dependent equilibrium or error correction. Here the disequilibrium, as measured by the norm of linear "stable" or cointegrating relations, determines the regime and hence the equilibrium correction of the process. Importantly, switching between regimes is thereby allowed to be caused endogenously. The transition function may be either observable as in, e.g. threshold processes, or unobservable when transition probabilities are specified as in, e.g. autoregressive conditional root processes. Conditions for stationarity, geometric ergodicity as well as existence of moments are derived using a general multivariate Markov process. From these conditions it is shown that imposing parametric restrictions on only one of the regimes of the non-linear vector autoregression is sufficient to ensure higher-order moments and linear cointegrating relations which are geometrically ergodic and hence also stationary. Additionally, estimation is considered when the cointegrating relations are known and asymptotic theory is provided for this case. Based on many existing empirical analyses of, e.g. real exchange rates and interest rates spreads, the proposed dynamics appears to be desirable. This is also reflected in the included analysis of the German term structure where empirical evidence is found for discontinuous threshold error correction as opposed to classic linear error correction. Copyright Royal Economic Socciety 2004

Date: 2004
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (42)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ect:emjrnl:v:7:y:2004:i:2:p:628-651

Ordering information: This journal article can be ordered from
http://www.ectj.org

Access Statistics for this article

Econometrics Journal is currently edited by Richard J. Smith, Oliver Linton, Pierre Perron, Jaap Abbring and Marius Ooms

More articles in Econometrics Journal from Royal Economic Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2025-03-19
Handle: RePEc:ect:emjrnl:v:7:y:2004:i:2:p:628-651